European Medicines Agency recalls generic heart medication over safety fears

Desiree Burns
July 10, 2018

On July 5, 2018, the European Medicines Agency announced that it was reviewing products containing the API valsartan supplied by Zhejiang Huahai Pharmaceuticals in Linhai, China after N-nitrosodimethylamine (NDMA) was detected by the company.

A number of medicines used to treat blood pressure and heart conditions are being recalled.

The ministry added that that medication was used to threat blood pressure and cardiovascular problems.

The impurity was identified in relation to the manufacturing process in a valsartan active substance.

Moron Harangues Woman In Park For Wearing Puerto Rico Shirt In America
More police arrive and Irizarry says she still doesn't feel safe. "My point is, why are you wearing that?" he said. She calls for his help - even alerting him that she feels "highly uncomfortable" - but he does nothing.

Health authorities in the United Kingdom on Thursday urged pharmacies to yank heart medicines containing valsartan, which are being recalled in Europe after it came to light that they may have been tainted with a carcinogen at a Chinese factory. The figure also includes valsartan products not affected by the recall. The EMA and national agencies were working with Zhejiang Huahai Pharmaceuticals on measures to reduce or remove altogether the impurity in future batches of valsartan produced at at company's facility, the Bulgarian medicines agency said. "Laboratory testing and risk assessments will provide more information as part of this co-ordinated European approach to establish the possible impact on patients who have been taking these medicines and to ascertain if other products may be impacted". At this time, a precautionary recall of implicated products is the most appropriate action to protect patient health.

"If you are taking any of the affected valsartan products, it is vital that you do not stop taking your medication but you should get in touch with a doctor or healthcare professional as soon as possible".

"If you are concerned, please speak to your GP, pharmacist or other healthcare professional".

Other reports by

Discuss This Article

FOLLOW OUR NEWSPAPER